Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why on Earth are Atripla and Isentress Tabs the Same Color?
Jan 23, 2011

I was Rx'd both drugs ... and yes, they are different sizes (Atripla the horse pill; Isentress somewhat smaller) and shapes (I. is oval, A. is reg. tab. sized)... but the color is exactly the same: peach.

I finally, after 20 mos. taking 'em, took one when I meant to take the other. Atripla was approved for treatment earlier, so I guess the dopes were the Isentress pharmaceutical maker.

Does this happen to alot of people? It seems like such a weird goof. I'm a careful person, too, and I made the mistake. What gives?

Response from Dr. Young

Hello and thanks for your post.

I can't speak to how or why drug companies pick the color of their tablets, but if your only dosing error was 1 in ~1200 (20 months x 30 days/month x 2 doses/day), I don't think that you have much to worry about.

I could offer up a few strategy ideas-- (1) use a pill box and prefill the medications, (2) keep the medications in their supply bottles; the names of the drugs are usually prominent. (3) Before you take your medications, looks at the embossing on the pill. Atripla is embossed "123", Isentress has "227" on it.

Be well, BY



Previous
about hive spreadig
Next
NB!! PEP Prescription incorrect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement